MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID EXTRA LARGE, BETA; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID EXTRA LARGE, BETA; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number EQUINOXE CAGE GLENOID EXTRA LARGE, BETA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, male patient had a cage glenoid revision due to poly fracture and metalosis.There were fragments, parts or pieces removed from patient due to the fractured poly.There was no surgical delay/prolongation.Patient was last known to be in stable condition following the event.No other patient information/medical history reported.Photos & x-rays received, the device is available for evaluation.
 
Additional Manufacturer Narrative
Concomitant products: - equinox square torque define screw drive kit (cat# 300-20-02 / serial# (b)(4)); - 4.5mm short rep plate (cat# 300-50-45 / serial# (b)(4)); - equinoxe, humeral head, extra short, 53mm (cat# 310-00-53 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the revision reported was likely the result of the center cage sitting proud at the time of implantation, leading to disassociation of the cage from the polyethylene body, and extensive abrasive backside wear of the polyethylene in the posterior, superior region.The most probable root cause associated with the reported event of ¿prosthesis fracture¿ is associated with a partial or full-thickness crack in the device materials, either during implantation or sometime after.Also is associated with incorrect assembly of the device or constituents by the users.

Brand Name
EQUINOXE CAGE GLENOID EXTRA LARGE, BETA
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key16488096
Report Number1038671-2023-00359
Device Sequence Number6758455
Product Code KWT
UDI-Device Identifier10885862172723
UDI-Public10885862172723
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2021
Device Model NumberEQUINOXE CAGE GLENOID EXTRA LARGE, BETA
Device Catalogue Number314-13-15
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/06/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale